Here’s the e-mail message that I sent to VIMP just a while ago.

Hi,

You know by now that Mina’s had diarrhea today. It’s 5:15 p.m. and she’s had four bouts of it, one of them indoors. This morning she was fine; normal, if small, stool and she ate breakfast with gusto. I did notice some loose stool on her last potty break before I left for work, but since she seemed to be otherwise well, I didn’t give her any Immodium.

Between 6:10 a.m. and 10:30 a.m., she had diarrhea indoors and my petsitter found it. Her second petsitter reported that Mina hadn’t eaten and seemed sorta down. By the time I got home at 3:45 p.m., Mina was perky, very ready to go outside, and energetic. She had another two rounds of runny stool that looked sorta like gelatin over the next hour. Right now, she’s resting after taking an Immodium dose, and seems hungry.

Kristy called and advised me to give Mina the Immodium. She mentioned that it’s been nine days since Mina’s last chemotherapy treatment, that this diarrhea may be caused by the cancer. That makes twice that this
gastro-intestinal cancer possibility has been raised. What I’d like is
something clinical, factual to back up this hypothesis and some idea
of what this means for Mina and how we’re going to treat it, please.
If last week’s weight loss was not a product of the
Adriamycin/doxorubicin and if this bout of diarrhea is not caused by
something she ate or her ongoing IBS (my own anxiety-related IBS has
been quite active for more than a week now), then I need to know what
we can do about it. I’m confused by the reports that she’s doing well
and then when she loses a pound and gets diarrhea, cancer is the
culprit.

Thanks for your understanding. This is really eating a hole in my gut
right about now and that doesn’t help Mina one bit. We’re very
connected and she knows, no matter how much smiling I do, that
something’s wrong.

Sheryl

s.

Advertisements